Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Weak erection. Quit smoking and drinking. Is this erectile dysfunction? Semen analysis states fertility?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 983 Questions
I am 24 Years Old, Male .. recently i started loosing my libido and not able to attain full erection. And my male organ became weak and lifeless. May be due to my childhood activities.
If this is Called ED? whether it it curable? If i undergo oral medication will that be solved once for all or everytime i do interocurse i need to take pills for ED?
IS it possible to become like before.?
for your information I used to smoke and drink before. But now i have quit both since 3 months.

My second doubt is DO i have chances of becoming father as i am getting married soon?I am worried about this and took a seman analysis test.
My seman analysis report as follows

Concentration :110.0millon/ml
Total Motility:75%
Rapidly Progressive:60%
Sluggishly Progressive:15%
Non Motile: 25%
Pin head:6%
Head Defect:8%
Neck Defect: 1%
Tail Defect 1%
Pus cells:4-6 /hpf
R.B.C’s: 1-2/hpf
can you please comment on the report of my fertility and solution about my decreased libido.
Kindly help me out doctor. thanks
Posted Thu, 19 Apr 2012 in Men Sexual Problems
Answered by Dr. Aparna Kohli 2 hours later

Thanks for posting your query.

If you are sexually active currently and are unable to have satisfactory sexual intercourse with your partner due to an inability to maintain an erection, then you are suffering from erectile dysfunction.

Yes, this is a totally treatable condition. The most important and common cause of this is a psychological issue. So you would have to talk to your partner about this. Further, sufficient foreplay is also required. Sexual counselling by a trained psychologist or psychiatrist will help.
Other causes include smoking, diabetes and other disorders. Since you left smoking and consuming alcohol some time ago, I do not think these are relevant for you.

If this method doesn't work, then there are drugs like phosphodiesterase inhibitors ( like sildenafil and vardenafil) which are used. However, these are prescription drugs and you should take them only under the supervision of your physician.

As far as your semen analysis is concerned, your report is absolutely normal and you should be able to father a child, provided everything is normal with your would be.
As of now, I think you are suffering from a pus cells and red cells in your semen sample), and I would suggest the following:
a. Drink plenty of water ( about 2-3 litres of water in a day)
b. Take cranberry juice
c. You would need a course of antibiotics like ciprofloxacin for 5 days. This is a prescription drug and I would suggest that you see your treating physician for the same.

I hope I have answered your query. Please accept my answer if you have no further queries.
Above answer was peer-reviewed by
Follow-up: Weak erection. Quit smoking and drinking. Is this erectile dysfunction? Semen analysis states fertility? 16 hours later
Dear Doctor

thank you so much for your reply.

If at all if i have to take drugs like phosphodiesterase inhibitors( like sildenafil and vardenafil) at the that time i may have full and hard erection which is sufficient for a satisfactory intercourse. But my question is how long do i need to take these drugs?
Is it i have to take these drugs every time before i intend to do intercourse or at some point of time i will become normal and attain full erection without taking these drugs.Will taking phosphodiesterase inhibitors will cure the ED and i get hard erection with out inhibitors? Or hereafter i always should take these drugs for erection.

When i consulted the physician he suggested GEO ACTIVE and Evion 400 , in what way these help and do they have any side effects.

thank you in advance,

Answered by Dr. Aparna Kohli 11 minutes later

Thanks for writing back.

I would like to re-emphasize that psychological counseling remains the mainstay of treatment. The condition can be completely resolved if you undergo proper psychological counseling.

Phosphodiesterase inhibitors do not provide a permanent cure. They are one of the last stays of treatment and if you ever need to use them, then you will need to use every time you have sexual intercourse.

So in short, you need to see a psychologist or a psychiatrist and get some counseling first.

I am afraid I do not know the name of the drug in GEO Active (GEO Active is the brand name). It would be great if you can send that (Composition of the drug) across. Evion contains Vitamin E and it has nothing to do with attaining a normal erection. Further, it can be toxic as well. Please do not take this drug. It is not required.

Awaiting your reply.

Above answer was peer-reviewed by
Follow-up: Weak erection. Quit smoking and drinking. Is this erectile dysfunction? Semen analysis states fertility? 5 hours later
Dear Doctor

Very Kind to give a quick reply.

So is it for my medical record status which i have discussed with you earlier you emphasize to undergo psychological counseling to recover from my current problem. Is it posssible for me to bounce back? By excercise and proper diet will it heal my situation?

As discussed earlier my physician prescribed me a capsule which doesnt have any name in it, when i had within half n hour i attained full erection for prolonged time.
Even without thinking of anything arousing. I doubt that to be Phosphodiesterase inhibitors as it showed immediate effect in me.
I have consumed thrice that three days once. Will that affect me anyway. Did i do anything wrong by consuming will it be good if i stop and seek cure without it or i can get cured along with that and other measures too. ?

I have the composition of Geo Active which contains(Ginseng,Gingkobiloba XXXXXXX Tea, Vitamins and Minerals).

Been taking this for one week time. What effects/ill effect does it bring in me?

The physician asked me to come for after 20 days where he ll observe and take penile X XXXXXXX and says if require he ll put shots on penis.

I am confused and getting worried about my status and you are the one who are clearing my doubts clearly, and i am trusting your advice.

So kindly advice me what shall i do at this situation as im really worried about this.

Thank you doctor.

Answered by Dr. Aparna Kohli 12 minutes later

Thanks for writing back.

Provided that your erectile dysfunction is due to psychological issues, psychological counseling may totally eliminate the need for phosphodiesterase inhibitors. A good diet and exercise always help in maintaining a healthy body and healthy mind. These are essential to have proper function of every body part.

Even though phosphodiesterase inhibitors may not have significant side effects in you apart from a headache, the need may be totally eliminated with counseling. These drugs will not provide a complete "cure". It will be useful only when you take the drug as they help to boost your confidence levels.

Even GEO Active is a nutritional supplement and will have no negative or positive effect on your erectile dysfunction.

I would suggest you consult a reputed urologist who will be able to help you with the same. But first, seek care from a psychologist/psychiatrist so that the psychological issues can be addressed.

I hope I have answered your query. Please accept my answer if you have no further queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor